MAUDE Adverse Event Report: STRYKER SPINE-US 5.5X40 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 5.5X40 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482615540
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of a xia serrato polyaxial screw was jammed intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
A visual inspection was performed.The tulip is seated higher on the shank than intended.Tulip was confirmed to be jammed on the screw shank bulb.A mallet impact onto the proximal end of the tulip dislodged the tulip and brought it back to a normal position and its normal range of polyaxiality.A screwdriver was able to properly engage screw after the tulip was returned to a normal position.Device history records were reviewed for this lot number, no relevant manufacturing issues were identified.Complaint history records were reviewed for this catalog number, no adverse trends were identified.No additional information was received from the field.The most likely cause of the reported event was determined to be due to the screw being over inserted.It is likely that during screw insertion the tulip was forced proximally on the screw shank by the bone which caused it to jam.This can occur if the screw is initially over inserted.
 
Event or Problem Description

Brand Name
5.5X40 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
SZ   2300
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13794950
Report Number3005525032-2022-00008
Device Sequence Number3892477
Product Code NKB
UDI-Device Identifier07613327351842
UDI-Public07613327351842
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482615540
Device Catalogue Number482615540
Device Lot NumberC15073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown